Psycho-Babble Medication Thread 240297

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Strattera

Posted by DiscoPuppy on July 9, 2003, at 13:19:53

I visited my doctor today to refill my Dexedrine. Lo and behold my regular doctor's moved to a private practice (thanks for telling me) and that my files have been transferred to an RN for medication disbursement purposes.

During our get-to-know-each-other session, I mentioned that I do experience some anxiety with the Dexedrine. I guess I used a buzz word because she immediately sounded very excited about this new medication for ADHD called Strattera (an Eli Lilly product) and was eager to prescribe it to me. So in addition to my regular Dexedrine, she also sent me off with a prescription for 40mgs of this Strattera for treatment of AHDH and the undesirable side effects associated with the Dexedrine.

Not having been keeping up to date on everything on this board, I had no idea what this medication is other than the fact that it's a norepinerpherine reuptake inhibitor.

Anyone have any personal experiences with Strattera? Anything anyone care to expand upon with regard to this medication?

 

Re: Strattera

Posted by KRM123 on July 9, 2003, at 13:50:10

In reply to Strattera, posted by DiscoPuppy on July 9, 2003, at 13:19:53

I have just recently tried Strattera. The first time I took the 40mg I instantly felt really buzzed and tired so I went down to 25mg for a week- I was very tired during this time. My pDoc upped me to recommended dose 80mg and I felt better but had major menstrual cramps so I had to quit. It really helped with my appetite though if you're interested in that. I am bummed it didn't work out. Tell me how you do.

 

Re: Strattera

Posted by DiscoPuppy on July 9, 2003, at 14:02:56

In reply to Re: Strattera, posted by KRM123 on July 9, 2003, at 13:50:10

When you say it helped with your appetite, do you mean that it increased or decreased it?

 

Re: Strattera DiscoPuppy

Posted by fallsfall on July 9, 2003, at 19:14:04

In reply to Re: Strattera, posted by DiscoPuppy on July 9, 2003, at 14:02:56

There can be wicked side effects at the beginning. The side effects DO go away. I think that the conventional wisdom is to start with a small dose, and increase slowly (I started with 10mg and increased 10mg every 3 days - others have started with more and increased faster). So if you find the side effects are too much, reduce the dose for a while.

It's not for everyone, but some of us really like it.

 

Re: Strattera Disco

Posted by KRM123 on July 9, 2003, at 19:18:29

In reply to Re: Strattera, posted by DiscoPuppy on July 9, 2003, at 14:02:56

It decreased my appetite. I ate enough each day but felt satisfied after each meal. I didn't overeat or crave carbs.


> When you say it helped with your appetite, do you mean that it increased or decreased it?

 

Re: Strattera Disco KRM123

Posted by Penny on July 9, 2003, at 19:30:35

In reply to Re: Strattera Disco, posted by KRM123 on July 9, 2003, at 19:18:29

> It decreased my appetite. I ate enough each day but felt satisfied after each meal. I didn't overeat or crave carbs.


OMG - you didn't crave carbs????????? I wouldn't know what that's like. All I crave anymore are carbs!!!!!!!!

Gonna ask pdoc about this on Friday.

 

Re: Strattera DiscoPuppy

Posted by Viridis on July 10, 2003, at 7:00:37

In reply to Strattera, posted by DiscoPuppy on July 9, 2003, at 13:19:53

I've posted about this recently here, so I won't go into great detail, but my experience seems to mirror that of fallfalls. Strattera is a very good med for me so far (I've only been taking it for 3 1/2 weeks). I take it with Adderall and Klonopin, and it really helps with focus and mood.

I agree about increasing the dose gradually -- I started at 25 mg and when I went to 40 I had some mild side effects (nausea etc.), but those were gone within a week. Now 50-60 mg seems about right. I'd strongly suggest you give it a try, but just be cautious with the dosing at first, and don't be discouraged by initial side effects unless you really react badly. I find it a very helpful med.

Good luck!

 

Re: Strattera

Posted by CC67 on July 12, 2003, at 5:53:06

In reply to Strattera, posted by DiscoPuppy on July 9, 2003, at 13:19:53

Have you tryed adding "ritalin" to your dex,for smoothing out the rough edges?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.